Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 16, 2007, 7:20 PM MDT for Granite County, Montana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 7:20 PM MDT (01:20 UTC)
- Expired
- Jul 16, 2007, 8:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Granite County, MT
The radar
The Missoula radar (KMSX), 55 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:35 PM MDT | TSTM WND DMG | Nimrod, MT | 6 TO 8 INCH DIAMETER TREES SNAPPED IN HALF FROM NIMROD TO BEARMOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3900 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 170120
SVRMSO
MTC039-170200-
/O.NEW.KMSO.SV.W.0038.070717T0120Z-070717T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
720 PM MDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANITE COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 800 PM MDT.
* AT 713 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR NIMROD...OR ABOUT 15 MILES WEST OF
DRUMMOND...AND WAS MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEARMOUTH AROUND 730 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4662 11358 4667 11358 4673 11354 4674 11347
4679 11347 4679 11343 4682 11341 4681 11326
4681 11326 4675 11321 4656 11337
$$2 follow-up statements
000
WWUS55 KMSO 170136
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
733 PM MDT MON JUL 16 2007
MTC039-170200-
/O.CON.KMSO.SV.W.0038.000000T0000Z-070717T0200Z/
GRANITE COUNTY-
733 PM MDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHERN GRANITE COUNTY...
* AT 724 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR NIMROD...OR ABOUT 15
MILES WEST OF DRUMMOND...AND WAS MOVING NORTH AT 20 MPH TOWARDS
BEARMOUTH.
LAT...LON 4663 11349 4667 11358 4673 11354 4674 11347
4679 11347 4679 11343 4682 11341 4681 11326
4681 11326 4675 11321 4661 11338
$$000
WWUS55 KMSO 170154
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
754 PM MDT MON JUL 16 2007
MTC039-170204-
/O.EXP.KMSO.SV.W.0038.000000T0000Z-070717T0200Z/
GRANITE COUNTY-
754 PM MDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANITE COUNTY
EXPIRES AT 800 PM MDT...
LAT...LON 4663 11349 4667 11358 4673 11354 4674 11347
4679 11347 4679 11343 4682 11341 4681 11326
4681 11326 4675 11321 4661 11338
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:03 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 3:03 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 303 PM MDT MON JUL 16 2007 .DISCUSSION...THE SEEMINGLY NEVER ENDING HOT WEATHER PATTERN CONTINUES...AND IT APPEARS IT WILL FOR SOME TIME TO COME. THIS AFTERNOON MANY LOCATIONS ARE ACTUALLY RUNNING A COUPLE DEGREES COOLER THAN AT THIS TIME YESTERDAY...JUST IN CASE YOU ARE LOOKING FOR SOMETHING TO SMILE ABOUT. ANOTHER SOMEWHAT PERSISTENT THEME HAS BEEN THE CONVECTIVE PATTERN. THIS EVENING LOOKS LIKE ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS FOCUSED MAINLY FROM NORTH CENTRAL IDAHO THROUGH SOUTHWEST MONTANA...BUT ALSO EXTENDING NORTHWARD THROUGH MISSOULA AND INTO THE BOB MARSHALL WILDERNESS. IT AGAIN LOOKS LIKE THERE WILL NOT BE SUFFICIENT ATMOSPHERIC MOISTURE TO POP ANY STORMS OVER FAR NORTHWEST MONTANA THIS AFTERNOON. AS HAPPENED LAST EVENING...RAIN IS EXPECTED WITH THESE STORMS...GENERALLY AROUND A TENTH TO A QUARTER OF AN INCH. MOISTURE LOOKS TO BE ON THE INCREASE TUESDAY...AND HAVE INCLUDED A MENTION OF LATE DAY THUNDERSTORMS ACROSS ALL OF THE NORTHERN ROCKIES WEST OF THE CONTINENTAL DIVIDE. THE ACTIVITY STILL SHOULD BE MORE PREVALENT OVER SOUTHWEST MONTANA...BUT ISOLATED STORMS ARE EXPECTED ALL THE WAY TO THE CANADIAN BORDER. WIND SHEAR PROFILE AND INSTABILITY PARAMETERS INDICATE SOME OF THE STORMS COULD BE STRONG. THE FLOW DRIES OUT SOME WEDNESDAY AS THE AIR MASS WARMS EVEN FURTHER. HAVE LOWERED THE THUNDERSTORM POTENTIAL SOMEWHAT AND RAISED HIGH TEMPERATURES UP TO RECORD OR NEAR RECORD LEVELS. WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER LEVEL FLOW WILL TRANSITION TO MORE SOUTHERLY AS THE TROUGH OF LOW PRESSURE BEGINS TO BECOME AN OPEN WAVE. AS THE TROUGH APPROACHES THE REGION ON THURSDAY THE MID AND UPPER LEVEL WINDS WILL INTENSIFY. THE ATMOSPHERE APPEARS TO DESTABILIZE THURSDAY AFTERNOON ALLOWING FOR THESE STRONGER WINDS TO MIX TO THE SURFACE ESPECIALLY ACROSS SOUTHWEST MONTANA. THE ENERGY FROM THE TROUGH WILL SKIRT THE NORTHERN ROCKIES ON THURSDAY CAUSING A CHANCE FOR CONVECTION ACROSS NORTHWEST MONTANA. A RELATIVELY COOLER AIRMASS WILL PUSH ACROSS THE REGION ON THURSDAY KEEPING TEMPERATURES 5 TO 10 DEGREES COOLER COMPARED TO WEDNESDAY. THE RIDGE IS EXPECTED TO BUILD BACK OVER THE REGION FRIDAY AND SATURDAY CAUSING A WARMING AND DRYING TREND. TEMPERATURES FOR SATURDAY WILL ONCE AGAIN BE NEAR RECORD HIGHS. SUNDAY THROUGH MONDAY NIGHT...THE UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THROUGH MONDAY NIGHT. TEMPERATURES WILL CONTINUE TO RISE UNDER THIS PATTERN BUT HOW HIGH IS THE QUESTION. IF THE 850MB TEMPERATURES FROM THE GFS ARE REALIZED...MOST CWA LOCATIONS WILL REACH 102 OR HIGHER. NEEDLESS TO SAY...RECORD HIGH TEMPERATURES WILL CONTINUE TO BE A HOT TOPIC. THE THREAT OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS POSSIBLE AS UPPER LEVEL DYNAMICS COMBINED WITH A THERMAL BOUNDARY AND INFLUX OF LOW AND MID LEVEL MOISTURE CAN TRIGGER CONVECTION. && .AVIATION...SCATTERED THUNDERSTORMS WILL OCCASIONALLY IMPACT AIRFIELD OPERATIONS THROUGH THIS EVENING. OTHER THAN LIGHTNING...THE MAIN THREAT WILL BE GUSTY WINDS AND TURBULENCE AROUND DEVELOPING STORM CELLS...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...WHITMORE LONG TERM....SMITH/DEROSA AVIATION...DEROSA
Hazardous weather outlook, Jul 16, 4:01 AM MDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 401 AM MDT MON JUL 16 2007 IDZ005>010-MTZ001>007-043-170015- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 401 AM MDT MON JUL 16 2007 /301 AM PDT MON JUL 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN MOST AREAS ARE EXPECTED TO BE IN THE 90S WITH A FEW SURPASSING 100 DEGREES AGAIN TODAY. AS A RESULT...SEVERAL LOCATIONS FORECASTED TO BREAK DAILY HIGH TEMPERATURE RECORDS. SEE GTFPNSMSO FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASED THUNDERSTORM ACTIVITY EXPECTED TUESDAY WITH A FEW STORMS PRODUCING MODERATE TO HEAVY RAINFALL. A RETURN TO NEAR RECORD WARM TEMPERATURES SLATED FOR WEDNESDAY AS THE UPPER RIDGE STRENGHTENS OVER THE REGION ONCE AGAIN. HOT AFTERNOON TEMPERATURES THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND WILL ALLOW FOR CHANCES OF CONVECTION TO DEVELOP EACH DAY IN WESTERN MONTANA AND NORTH CENTRAL IDAHO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:48 PM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 3 more | 38 hr |
| Jul 17, 5:16 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.